MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394250040300
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil stretched and prematurely deployed, which required intervention.A 4mm x 30cm embold soft coil was selected for use in an embolization procedure of the moderately tortuous superior mesenteric artery.During the procedure, while attempting to deploy the coil into the coil pack, there was resistance, and attempts were made to pull and push the coil to release tension in the delivery wire.It was thought that the coil could have been caught in the coil pack.An attempt was made to pull back on the microcatheter; however, it was observed that the coil had stretched out, and the coil ended up deploying inside the microcatheter.The coil had to be snared out.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was not returned for analysis; however, media was received, which was thoroughly examined and evaluated.It revealed a stretched coil removed with a snare.
 
Event or Problem Description

Brand Name
EMBOLD? SOFT
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22285472
Report Number2124215-2025-40243
Device Sequence Number15570240
Product Code KRD
UDI-Device Identifier00191506026479
UDI-Public(01)00191506026479(17)270701(10)34349076
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394250040300
Device Catalogue NumberM001394250040300
Device Lot Number0034349076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/24/2025
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown